MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 125CM LARGE BORE 71 CATHETER; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL 125CM LARGE BORE 71 CATHETER; CATHETER, PERCUTANEOUS
Catalog Number IC71125UG
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, race, and ethnicity were not provided.Section e1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis team reviewed the photo included in the complaint.The review is documented below.[photo review]: one photo was included in the complaint.The photo shows the proximal section of the embovac catheter.It was noted that the shaft is separated just next to the id band.The internal braided mesh appeared to be severely stretched.The rest of the device is not shown in the photo.A review of manufacturing documentation associated with this lot (31005088) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The reported issues regarding the embovac catheter being broken / separated and leakage were confirmed based on the condition of the catheter as shown in the photo.The reported leak appeared to be secondary to the broken / separated condition of the catheter.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure, the physician flushed the complaint device, a large bore catheter (ic71125ug / 31005088) with saline and observed that fluid escaped from the proximal end of the catheter.When the physician removed the catheter from the patient¿s anatomy, the proximal area of the catheter was observed to be broken.A photo of the device as included in the complaint.There was no report of any negative patient impact.On 15-sep-2023, additional information was received.The information indicated that the patient is a 72-year-old male with a history of diabetes, hypertension, and cerebral infarction.The target vessel of the thrombectomy procedure was the ophthalmic segment of the left internal carotid artery (ica).The replacement of device used to complete the procedure was an axs catalyst® 6 catheter (stryker).Nothing unusual was noted about the system prior to use; the large bore catheter device was prepped as per the instructions for use (ifu).The information confirmed that there was no adverse / negative patient impact as a result of the reported issue.There was no clinically significant delay in the procedure due to the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 125cm large bore 71 catheter was received contained in the decontamination pouch.Visual inspection was performed.The catheter was found to be visibly damaged and segmented at the proximal hub.Dried blood residue is present in the pouch and at several segments of the catheter, in particular ¿ at the distal tip.A twisted and bent guidewire was also included, lodged in the lumen of the catheter.The separation was inspected under magnification to observe the nature of the fracture.The material appears to be thinned and stretched due to undue tensile stress, likely leading to the eventual material separation.A review of manufacturing documentation associated with this lot (31005088) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent catheter damage from leaving the facility.The reported issue related to the catheter separation and leakage was confirmed based on the appearance of the returned device.The observed conditions could be the result of several factors, including but not limited to, clinical factors such as patient anatomy (e.G.Tortuosity, calcification) or procedural factors present in the operating room such as operator¿s technique.According to the risk documentation, anatomical tortuosity, no inspection, and continuing to use a damaged catheter are potential causes of failure for catheter damage.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.The rest of the damages found on the returned device were not reported as such, and the exact time when these conditions appeared cannot be determined based on the information available; however, these are suspected to be the result of the manipulation required during the device's removal and are not considered related to the event reported.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precaution: ¿ exercise care in handling the embovac catheter to reduce the chance of accidental damage.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 02-oct-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
125CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17770001
Report Number3008114965-2023-00638
Device Sequence Number15112669
Product Code DQY
UDI-Device Identifier10886704082361
UDI-Public10886704082361
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberIC71125UG
Device Lot Number31005088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/02/2023
10/09/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/02/2023
10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight58 KG